Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Numbness in leg, swollen knees and ankles causing difficulty in bending, taking Phenytoin Sodium regularly. Cause?

I have been taking 300 mg of Phenytoin Sodium a day for nearly 40 years. For the last 5 or 6 years I ve been experiencing a feeling of numbness mainly in the legs but also in other parts of the body without knowing the cause. My legs, particularly around the knees and ankles, are swollen and I can t bend my knees properly. Is there any solution to this problem?
Asked On : Mon, 26 Mar 2012
Answers:  1 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
I would suggest you to start taking pregabalin and methylcobalamine . as taking phenytoin for long has cause deficiency of vitamin B 12. Also there is osteomalacia or softening of bone and that also caause bone pain and swelling. I would suggest you to meet neurologist and take opinion wheather you van change phenytoin to any other medicine.
Answered: Fri, 21 Mar 2014
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor